Alert archive / Minnesota / River Flood Warnings in 2025

River Flood Warning 11, NWS Twin Cities, MN

July 19, 2025Brown County, Minnesota

NWS Twin Cities, MN issued this river flood warning at Jul 19, 2025, 7:47 PM CDT for Brown County, Minnesota. It was in force for 59 hr.

The area

The outline as issued.

The facts

Issued
Jul 19, 2025, 7:47 PM CDT (00:47 UTC)
Expired
Jul 22, 2025, 7:00 AM CDT
In force
59 hr
Issued by
NWS Twin Cities, MN
Area
Storm-based polygon
Flood severity
Minor

County Brown County, MN

The radar

The Minneapolis radar (KMPX), 134 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cottonwood River (MN) above Springfield (SPFM5).

Action stage
21 ft
Minor stage
24 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05316950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

999 
WGUS43 KMPX 200047
FLWMPX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Twin Cities/Chanhassen MN
747 PM CDT Sat Jul 19 2025

...The National Weather Service in the Twin Cities has issued a 
Flood Warning for the following rivers in Minnesota...

  Cottonwood River Above Springfield affecting Brown County.

.The 2 to 4 inches of rain that has fallen during the last 24 hours 
over southwestern Minnesota has led to a sharp rise in area rivers. 
Rivers should continue to rise over the next day or two as runoff 
and/or flow makes its way downstream. However, rivers look to begin 
to fall again afterwards.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

&&

MNC015-201600-
/O.NEW.KMPX.FL.W.0011.250720T0047Z-250722T1200Z/
/SPFM5.1.ER.250719T2143Z.250720T1800Z.250721T1800Z.NO/
747 PM CDT Sat Jul 19 2025

...FLOOD WARNING IN EFFECT FROM THIS EVENING TO TUESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cottonwood River above Springfield.

* WHEN...From this evening to Tuesday morning.

* ADDITIONAL DETAILS...
  - At 730 PM CDT Saturday, the stage was 23.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 730 PM CDT Saturday was 23.1 feet.
  - Forecast...The river is expected to rise to a crest of 23.4
    feet early tomorrow afternoon. It will then fall below flood
    stage early Monday afternoon.
  - Flood stage is 22.0 feet.
  - Flood History...This crest compares to a previous crest of
    23.6 feet on 05/22/2017.

&&

LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
      4417 9510

$$

CTG
3 follow-up statements
776 
WGUS83 KMPX 201441
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
941 AM CDT Sun Jul 20 2025

...The Flood Warning continues for the following rivers in 
Minnesota...

  Cottonwood River Above Springfield affecting Brown County.

...The Flood Warning is extended for the following rivers in 
Minnesota...

  Minnesota River at Morton affecting Renville and Redwood Counties.

.Recent rises in river stages will begin to level off today and 
begin a slow decline. Additional rain chances this week may lead to 
another short term rise across the area's rivers but widespread 
flooding doesn't appear likely at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

&&

MNC015-210545-
/O.EXT.KMPX.FL.W.0011.000000T0000Z-250722T1000Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.250721T1600Z.NO/
941 AM CDT Sun Jul 20 2025

...FLOOD WARNING NOW IN EFFECT UNTIL LATE MONDAY NIGHT...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cottonwood River above Springfield.

* WHEN...Until late Monday night.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Sunday, the stage was 24.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 930 AM CDT Sunday was 24.5 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 14.6 feet
    Sunday, July 27.
  - Flood stage is 22.0 feet.
  - Flood History...This crest compares to a previous crest of
    24.0 feet on 04/26/1994.

&&

LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
      4417 9510

$$

MNC127-129-210545-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250723T0300Z/
/MTNM5.2.ER.250719T1707Z.250720T1800Z.250722T0900Z.NO/
941 AM CDT Sun Jul 20 2025

...FLOOD WARNING NOW IN EFFECT UNTIL TUESDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Minnesota River at Morton.

* WHEN...Until Tuesday evening.

* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in 
  North Redwood.

* ADDITIONAL DETAILS...
  - At 800 AM CDT Sunday, the stage was 21.5 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 800 AM CDT Sunday was 21.5 feet.
  - Forecast...The river is expected to rise to a crest of 21.6
    feet this afternoon. It will then fall below flood stage
    early Tuesday morning.
  - Flood stage is 21.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.4 feet on 05/31/2004.

&&

LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
      4457 9504 4457 9502 4455 9496 4453 9492
      4452 9487 4448 9487 4450 9491 4452 9496
      4455 9509 4457 9513

$$

BPH
552 
WGUS83 KMPX 210049
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
749 PM CDT Sun Jul 20 2025

...The Flood Warning continues for the following rivers in 
Minnesota...

  Cottonwood River Above Springfield affecting Brown County.

...The Flood Warning is extended for the following rivers in 
Minnesota...

  Minnesota River at Morton affecting Renville and Redwood Counties.

.Rivers are nearing crest or have already started to fall. 
Additional rain chances this week may lead to another short term 
rise across the area's rivers but widespread flooding doesn't appear 
likely at this time.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

&&

MNC015-211600-
/O.EXT.KMPX.FL.W.0011.000000T0000Z-250722T0000Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.250721T0600Z.NO/
749 PM CDT Sun Jul 20 2025

...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Cottonwood River above Springfield.

* WHEN...Until Monday evening.

* ADDITIONAL DETAILS...
  - At 730 PM CDT Sunday, the stage was 22.4 feet.
  - The river continues to fall.
  - Forecast...The river is expected to fall below flood stage
    after midnight tonight and continue falling to 14.4 feet
    Sunday, July 27.
  - Flood stage is 22.0 feet.
  - Flood History...This crest compares to a previous crest of
    22.5 feet on 03/22/1978.

&&

LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
      4417 9510

$$

MNC127-129-211600-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250723T1200Z/
/MTNM5.2.ER.250719T1707Z.250720T2345Z.250722T1800Z.NO/
749 PM CDT Sun Jul 20 2025

...FLOOD WARNING NOW IN EFFECT UNTIL WEDNESDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Minnesota River at Morton.

* WHEN...Until Wednesday morning.

* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in 
  North Redwood.

* ADDITIONAL DETAILS...
  - At 700 PM CDT Sunday, the stage was 21.6 feet.
  - The river is nearing crest and is expected to begin falling
    tomorrow morning.
  - Forecast...The river is expected to fall below flood stage
    Tuesday afternoon and continue falling to 18.5 feet Sunday,
    July 27.
  - Flood stage is 21.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.9 feet on 04/04/2007.

&&

LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
      4457 9504 4457 9502 4455 9496 4453 9492
      4452 9487 4448 9487 4450 9491 4452 9496
      4455 9509 4457 9513

$$

Dunleavy
456 
WGUS83 KMPX 211444
FLSMPX

Flood Statement
National Weather Service Twin Cities/Chanhassen MN
944 AM CDT Mon Jul 21 2025

...The Flood Warning is extended for the following rivers in 
Minnesota...

  Minnesota River at Morton affecting Redwood and Renville Counties.

...The Flood Warning is cancelled for the following rivers in 
Minnesota...

  Cottonwood River Above Springfield affecting Brown County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Caution is urged when walking near riverbanks.

&&

MNC015-211545-
/O.CAN.KMPX.FL.W.0011.000000T0000Z-250721T1444Z/
/SPFM5.1.ER.250719T2143Z.250720T0900Z.000000T0000Z.NO/
944 AM CDT Mon Jul 21 2025

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Cottonwood River Above Springfield.

* ADDITIONAL DETAILS...
  - At 930 AM CDT Monday, the stage was 20.9 feet.
  - Forecast...The river is expected to fall to 14.4 feet Monday,
    July 28.


&&

LAT...LON 4421 9510 4425 9497 4425 9490 4421 9490
      4417 9510

$$

MNC127-129-220545-
/O.EXT.KMPX.FL.W.0005.000000T0000Z-250727T1200Z/
/MTNM5.2.ER.250719T1707Z.250723T0600Z.250726T1800Z.NO/
944 AM CDT Mon Jul 21 2025

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Minnesota River at Morton.

* WHEN...Until Sunday morning.

* IMPACTS...At 23.0 feet, Riverside Rd and Front Street flooded in 
  North Redwood.

* ADDITIONAL DETAILS...
  - At 900 AM CDT Monday, the stage was 21.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 900 AM CDT Monday was 21.7 feet.
  - Forecast...The river is expected to rise to a crest of 22.0
    feet early Wednesday morning. It will then fall below flood
    stage early Saturday afternoon.
  - Flood stage is 21.0 feet.
  - Flood History...This crest compares to a previous crest of
    21.9 feet on 04/04/2007.

&&

LAT...LON 4460 9518 4463 9515 4458 9507 4458 9505
      4457 9504 4457 9502 4455 9496 4453 9492
      4452 9487 4448 9487 4450 9491 4452 9496
      4455 9509 4457 9513

$$

PV

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this river flood warning went out at Jul 19, 6:06 PM CDT, 1 hour 41 minutes earlier. Its key messages:

  • Dry and pleasant weather continues into Sunday.
  • Active but uncertain thunderstorm pattern sets of for much of next week.
  • Warm and humid conditions return by midweek.
Area forecast discussion, Jul 19, 6:06 PM CDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
606 PM CDT Sat Jul 19 2025

.KEY MESSAGES...

- Dry and pleasant weather continues into Sunday.

- Active but uncertain thunderstorm pattern sets of for much of
  next week.

- Warm and humid conditions return by midweek.

&&

.DISCUSSION...
Issued at 241 PM CDT Sat Jul 19 2025

A rather significant pattern change is underway across the
Central US this weekend as we transition out of cool and rainy
troughing to deep upper-level ridging by Tuesday. The transition
between these two patterns is yielding quite a pleasant
weekend with high pressure keeping things dry while
northerly/easterly flow keeps temperatures below average with
highs in the mid/upper 70s both today and Sunday.

Things will start to heat up by early next week as a deep upper
ridge builds into much of the central US. This "heat dome" will
bring a prolonged period of excessive heat to much of the
Central Plains and Midwest, the worst of which will stay mostly
south of here. Still, afternoon temperatures will return to the
mid/upper 80s across this region by Tuesday and likely stay that
way through the remainder of the week (pending any clouds/rain).
This pattern will also put the Upper Midwest in a "ring of
fire" type pattern with multiple weak waves riding the northern
periphery of the upper ridge, resulting in several thunderstorm
chances throughout the work week. The first of these waves could
arrive as early as early Monday morning with several more
thunderstorm chances each day through Thursday. The transient
and ill-defined nature of these waves will make timing difficult
to pinpoint. Severe potential will be even harder to assess due
to these timing questions, plus the potential for one round of
convection to significantly impact airmass stabilization ahead
of the next round. The potential for strong storms and/or heavy
rain certainly could be there given the warm and humid airmass
that will be in place, but the number of complicating factors
will make it difficult to predict severe potential beyond 24-48
hours out, and even that may be optimistic.

&&

.AVIATION /00Z TAFS THROUGH 00Z MONDAY/...
Issued at 554 PM CDT Sat Jul 19 2025

Broken low-end VFR/MVFR cumulus has persisted late into this
afternoon across eastern MN and western WI. These clouds will
dissipate within the next few hours leaving VFR conditions the
remainder of the period. A scattered MVFR cumulus deck does
look possible tomorrow afternoon across southern MN. But cloud
coverage should be low enough to allow for VFR at MKT. Current
northerly winds will slow and turn northeasterly during tonight
and then east-southeasterly during Sunday. Speeds will increase
to 5-10 knots Sunday.

KMSP...No additional concerns.

/OUTLOOK FOR KMSP/
MON...Mainly VFR. Slight chc A.M. MVFR/SHRA. Wind SE 10-15 kts.
TUE...Mainly VFR. Chc MVFR/SHRA/TSRA. Wind S 10-15 kts.
WED...Mainly VFR. Chc MVFR/SHRA/TSRA. Wind SW 5-10 kts.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...None.
WI...None.

&&

DISCUSSION...DPH
AVIATION...CTG
Hazardous weather outlook, Jul 19, 3:00 PM CDT, 4 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Twin Cities/Chanhassen MN
300 PM CDT Sat Jul 19 2025

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
202000-
Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns-
Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa-
Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington-
Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota-
Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth-
Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk-
St. Croix-Pierce-Dunn-Pepin-Eau Claire-
300 PM CDT Sat Jul 19 2025

This Hazardous Weather Outlook is for portions of central and
southern Minnesota, and west central Wisconsin.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Increasing heat and humidity will return starting Tuesday and
persist through much of next week, including heat index values
returning to the lower to middle 90s. Several rounds of
thunderstorms are expected Monday through Thursday, although it is
too early to determine any severe thunderstorm or heavy rain
potential.

.SPOTTER INFORMATION STATEMENT...

SKYWARN spotter activation will not be needed.

Nearby

River Flood Warnings in Minnesota, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.